Vagifem

Hello, since having Breast cancer last year ive not felt right. Dont know why. 

But ive now got vagina atrophy, and my doctor has prescribed me vagifem, i started using them 2 nights ago, and so far so good. But ive been reading information regarding using them, and it states do not use vagifem if you suspect you have cancer or have had cancer. My doctor said they are safe to use, but alarm bells are ringing now for me. Should i keep taking them, or not..?

Thanks Ruth

  • Hello Ruth

    Thanks for getting in touch and welcome to the online community, my name is Susan and I’m one of the Cancer Information Nurse Specialists.

    I’m sorry to hear that you are worried about Vagifem treatment that your doctor has prescribed. Vaginal dryness is very common after treatment for breast cancer and can make you feel pretty miserable.

    You do not mention whether you are taking any other medication. Some treatments contain a small amount of oestrogen. The long-term risks of using products containing oestrogen after breast cancer are unknown. However, some breast specialists think very little of the oestrogen is absorbed and may prescribe some of these treatments for short periods of time.

    Please do check this out with either your GP, Oncologist or your Breast Care Nurse before you stop using them.

     

    I can see that you use our Breast Cancer forum and I hope that you find it a supportive resource.

    Please do not hesitate to contact us again. You may also find it helpful to speak to one of our Cancer Information Nurse Specialists on the support line who would be able to discuss this with you in more detail.

    I hope this information is helpful but if you have any more questions please don’t hesitate to get back in touch.

    Our ref GJ

    Take care, 

    Susan M, Cancer Information Nurse Specialist 

    You can also speak with the Macmillan Support Line team of experts. Phone free on 0808 808 0000 (7 days a week, 8am-8pm) or send us an email.